File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Higher order conservation laws and a higher order Noether's theorem

TitleHigher order conservation laws and a higher order Noether's theorem
Authors
Issue Date1987
PublisherAcademic Press. The Journal's web site is located at http://www.elsevier.com/locate/aam
Citation
Advances In Applied Mathematics, 1987, v. 8 n. 4, p. 446-485 How to Cite?
AbstractConsider a general variational problem of a functional whose domain of definition consists of integral manifolds of an exterior differential system. In particular, this induces classical variational problems with constraints. With the assumption of existence of enough admissable variations the Euler-Lagrange equations associated to this problem are obtained. By studying a spectral sequence associated to the infinite prolongation of them, we extend the classical notion of infinitesimal Noether symmetries to what we shall call the "higher order Noether symmetries," and a higher order Noether's theorem identifying the higher order conservation laws and the higher order Noether symmetries is obtained. These in turn are isomorphic to the solution space of certain linear differential operator. From these we also get a systematic method of computing the higher order conservation laws of certain determined PDE systems. © 1987.
Persistent Identifierhttp://hdl.handle.net/10722/156224
ISSN
2015 Impact Factor: 0.833
2015 SCImago Journal Rankings: 1.054
ISI Accession Number ID

 

DC FieldValueLanguage
dc.contributor.authorCheung, WSen_US
dc.date.accessioned2012-08-08T08:40:54Z-
dc.date.available2012-08-08T08:40:54Z-
dc.date.issued1987en_US
dc.identifier.citationAdvances In Applied Mathematics, 1987, v. 8 n. 4, p. 446-485en_US
dc.identifier.issn0196-8858en_US
dc.identifier.urihttp://hdl.handle.net/10722/156224-
dc.description.abstractConsider a general variational problem of a functional whose domain of definition consists of integral manifolds of an exterior differential system. In particular, this induces classical variational problems with constraints. With the assumption of existence of enough admissable variations the Euler-Lagrange equations associated to this problem are obtained. By studying a spectral sequence associated to the infinite prolongation of them, we extend the classical notion of infinitesimal Noether symmetries to what we shall call the "higher order Noether symmetries," and a higher order Noether's theorem identifying the higher order conservation laws and the higher order Noether symmetries is obtained. These in turn are isomorphic to the solution space of certain linear differential operator. From these we also get a systematic method of computing the higher order conservation laws of certain determined PDE systems. © 1987.en_US
dc.languageengen_US
dc.publisherAcademic Press. The Journal's web site is located at http://www.elsevier.com/locate/aamen_US
dc.relation.ispartofAdvances in Applied Mathematicsen_US
dc.titleHigher order conservation laws and a higher order Noether's theoremen_US
dc.typeArticleen_US
dc.identifier.emailCheung, WS:wscheung@hkucc.hku.hken_US
dc.identifier.authorityCheung, WS=rp00678en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.doi10.1016/0196-8858(87)90021-2-
dc.identifier.scopuseid_2-s2.0-45949115091en_US
dc.identifier.volume8en_US
dc.identifier.issue4en_US
dc.identifier.spage446en_US
dc.identifier.epage485en_US
dc.identifier.isiWOS:A1987L092900006-
dc.publisher.placeUnited Statesen_US
dc.identifier.scopusauthoridCheung, WS=7202743118en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats